zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On approximate ring homomorphisms. (English) Zbl 1014.39020
The subject is stability of Hyers-Ulam type and of Rassias type of ring homomorphisms from a ring ${\cal R}$ into a Banach-algebra ${\cal B}$. The main result of the paper on Hyers-Ulam stability is: Let $f:{\cal R}\to{\cal B}$ and let $\varepsilon,\delta>0$. If $\|f(x+y)-f(x)-f(y) \|\le \varepsilon$ and $\|f(xy)- f(x)f(y)\|\le \delta$ for all $x,y\in {\cal R}$, then there is exactly one ring homomorphism $h:{\cal R}\to {\cal B}$ such that $\|f(x)-h(x) \|\le\varepsilon$ for all $x\in {\cal R}$. This extends Theorem 5 of {\it D. G. Bourgin}’s paper [Duke Math. J. 16, 385--397 (1949; Zbl 0033.37702)]. The author modifies his proof to obtain a similar result about stability of Rassias type of ring homomorphisms in case ${\cal R}$ is a normed algebra.

39B82Stability, separation, extension, and related topics
39B52Functional equations for functions with more general domains and/or ranges
Full Text: DOI
[1] Aczél, J.: Lectures on functional equations and their application. (1966) · Zbl 0139.09301
[2] Bourgin, D. G.: Approximately isometric and multiplicative transformations on continuous function rings. Duke math. J. 16, 385-397 (1949) · Zbl 0033.37702
[3] Gajda, Z.: On stability of additive mappings. Internat. J. Math. math. Sci. 14, 431-434 (1991) · Zbl 0739.39013
[4] Hyers, D. H.: On the stability of the linear functional equation. Proc. nat. Acad. sci. USA 27, 222-224 (1941) · Zbl 0061.26403
[5] Hyers, D. H.; Isac, G.; Rassias, Th.M.: Stability of functional equations in several variables. (1998) · Zbl 0907.39025
[6] Johnson, B. E.: Approximately multiplicative maps between Banach algebras. J. London math. Soc. (2) 37, 294-316 (1988) · Zbl 0652.46031
[7] Rassias, Th.M.: On the stability of the linear mapping in Banach spaces. Proc. amer. Math. soc. 72, 297-300 (1978) · Zbl 0398.47040
[8] Ulam, S. M.: A collection of mathematical problems. (1960) · Zbl 0086.24101